Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Heavy Bleeding after getting IUD adult content

ok a bit of back history I haven't had a period in 4 months due to the lupron injections being treated for endometriosis pain. Since they were secessful at stopping the pain my doctor opted for Merina IUD saying it will stop my periods and be good for BC too. I had it put in Jan 17 and on Jan 24 the bleeding started. I thought it was a period and would be a usual flow and stop in the usual 5 days, but it didn't. It is heavy and going on 11 days and no end in site. I have gone through 27 pads for heavy flow when i usually only use regular pads and only use about 12 pads. should i be worried????

 
Mommabearofone

Asked by Mommabearofone at 5:42 PM on Feb. 3, 2011 in Health

Level 6 (148 Credits)
This question is closed.
Answers (9)
  • I would call the Gyn for saftey sake. I have a mirenia IUD and I have had for a few years now. In the start of it I do remember having bleeding but mine could have been related to the trauma caused by the insertion,long story the insertion was very difficult when I get it out or change to new one my Gyn is doing in an OR. Their are hormones in the mirenia while most females end up having no period or very scant (I have none to occasional scant bleeding) their are a select number of girls that will bleed along time, how long it is not known. It is birth control and hormone regulated so its difficult. I definatley would call your gyn she may want to check the placement and maybe she can help with the bleed. Also you could be comming down from the shot and will probly eventually regylate once thats out of your system for good and its just the mirenia in their. Good luck I hope it works out It has for me!
    21lisa72

    Answer by 21lisa72 at 5:53 PM on Feb. 3, 2011

  • Have you told your doctor this? I had the same IUD for 7 years and yes, I had heavy bleeding when I would bleed, but it never lasted more than 6 or 7 days. I would consult a doctor, 11 days is long, especially if it's heavy the entire time, you should make sure you're not hemorrhaging.
    clarity333

    Answer by clarity333 at 5:53 PM on Feb. 3, 2011

  • call ur doc. immediately and talk to them..u could run the risk that it penetrated ur uteran wall if it was placed wrong
    SweetPoison

    Answer by SweetPoison at 5:54 PM on Feb. 3, 2011

  • it was painfully inserted and done with my GY in the room helping a resident doctor. I think maybe you are right SweetPoison it might be penetrated or maybe it has come out and i didn't notice. I'll call Monday because he is only in his office on Mondays
    Mommabearofone

    Comment by Mommabearofone (original poster) at 6:03 PM on Feb. 3, 2011

  • Did your Dr. not tell you that you might bleed for a while after insertion? They should have. Its normal. Any time you have a "device" put in your uterus, you're going to bleed for some time while your uterus adjusts to it's new condition.

    Your Dr. should have warned you about that. Bad Dr.!

    It's not penetrated! You're supposed to have your period for a few WEEKS or longer when you get an IUD put in. It will go away after a while. Your Dr. just sucks & should have told you that happens after the insertion.
    samurai_chica

    Answer by samurai_chica at 6:14 PM on Feb. 3, 2011

  • FYI, i have mirena....so i know. My Dr. told me what to expect though, so i expected to have a long drawn out period after insertion.
    samurai_chica

    Answer by samurai_chica at 6:15 PM on Feb. 3, 2011

  • I have had mirena too..and yes bleeding is normal but heavy and drastic bleeding is NOT. I had a period like bleeding for 5 days and it was normal

    Also pain and discomfort are normal too during the insertaion. I wasnt in excruciating pain..it was just reallly uncomfortable..but everyone is different in pain levels.

    I'd still talk to a Dr. and see what they think..and if ur uncomfortable wt their answer than request an ultrasound or something to check its position. Its better to be safe than sorry..
    SweetPoison

    Answer by SweetPoison at 8:49 PM on Feb. 3, 2011

  • all my doctor said was that i would get spotting over the next few months but to just ignore it. I did my reading of the phamlet that came with it so i expected a heavy period but not 11 days worth! If the bleeding doesn't let up by Monday i'm gonna call the GY that put it in if he won't see me then i'm gonna call my family doctor she does all my yearly paps any how and know how much my cervux is tilted so she can look and send me for tests if needed.
    Mommabearofone

    Comment by Mommabearofone (original poster) at 10:29 PM on Feb. 3, 2011

  • but not 11 days worth!

    Well, i bleed for 3 weeks. Dr. said it was totally normal. The fact that your uterus is tilted, could be a reason why your bleedimg more heavy.
    samurai_chica

    Answer by samurai_chica at 7:07 AM on Feb. 4, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN